Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 2, 2021, 4:58 PM CDT for Weakley County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 4:58 PM CDT (21:58 UTC)
- Expired
- Jun 2, 2021, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
County Weakley County, TN
The radar
The Paducah radar (KPAH), 75 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
806
WWUS84 KMEG 022158
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
458 PM CDT Wed Jun 2 2021
TNZ002-003-022230-
Weakley TN-Obion TN-
458 PM CDT Wed Jun 2 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northwestern Weakley County in western Tennessee...
Northeastern Obion County in western Tennessee...
At 458 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Union City, moving
northeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Weakley and northeastern Obion Counties should
monitor this storm closely.
LAT...LON 3634 8866 3629 8903 3642 8910 3650 8895
3650 8871
TIME...MOT...LOC 2158Z 244DEG 24KT 3637 8900
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 2, 3:00 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 2, 3:00 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Memphis TN 300 PM CDT Wed Jun 2 2021 .DISCUSSION... Midafternoon GOES water vapor imagery showed a nearly closed upper circulation centered near Oklahoma City. Warm sector destabilization had increased the coverage east of a surface pressure trof oriented along the MS River. For this evening, expect coverage of showers and thunderstorms to slowly decrease, focused mainly east of the weak surface pressure trof lifting through west TN. Additional showers and perhaps an elevated thunderstorm or two will be possible overnight ahead of a 700 mb trof axis rotating through. Additional showers will likely develop to the north and east of Memphis Thursday, aided by diurnal heating and cooler temps aloft, near the base of the upper trof. To the south, a midlevel dry slot should result in lower coverage of showers and thunderstorms, relative to today. Upper ridging will prevail Friday behind the exiting trof. An elevated mixed layer (EML) based around 750mb should cap most if not all deep convection, in the absence of any significant bulk shear. Temps Friday should warm to seasonal values, under scattered cumulus, and with light winds. For the weekend, attention turns to the a closed upper low over south TX. If mid and high level clouds downstream of the upper low aren't too thick, the erosion of the EML should allow for the return of diurnally-enhanced isolated showers and thunderstorms. Rain chances should progressively pick up a Sunday and Monday, as the upstream upper low lifts into the north TX, and the western Ozarks, respectively. Storm coverage will continue the diurnal trend each day, peaking in coverage from midafternoon through early evening. Embedded in the upper ridge and surrounded by weak steering flow, the upper low will become nearly stationary while gradually weakening through the middle of next week. At this early time, it's a bit unclear where the remnant energy will end up. But it does appear it will provide sufficient weakness in the upper ridge for diurnally-enhanced showers and thunderstorms over the Midsouth. Temps should average near normal, with areas of brief local cool-down near thunderstorm outflows. PWB && .AVIATION... /18z TAFs/ Showers and thunderstorms will persist through the evening. CIGs will slowly deteriorate from MVFR to IFR. Coverage is low at this time so confidence is too low to put TEMPOs. Later tonight into tomorrow morning, fog will be a threat to the TAF sites. CIGs will improve by tomorrow afternoon. SWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 2, 3:14 AM CDT, 13 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 314 AM CDT Wed Jun 2 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-031015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 314 AM CDT Wed Jun 2 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Marginal Risk for severe storms over areas along and east of the Mississippi River on Wednesday. Damaging winds will be the primary risk if any thunderstorms reach severe limits. Localized heavy rainfall also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Wednesday afternoon east of the Mississippi River.
In the hours before
Special weather statement, Jun 2, 12:56 PM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
1256 PM CDT Wed Jun 2 2021
MSZ014-015-021830-
Pontotoc MS-Union MS-
1256 PM CDT Wed Jun 2 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 130 PM CDT
FOR...
Northwestern Pontotoc County in northeastern Mississippi...
Union County in northeastern Mississippi...
At 1256 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Pinedale, or 11
miles southwest of New Albany, moving northeast at 30 mph.
Very heavy rain is also possible with this thunderstorm.
People in northwestern Pontotoc and Union Counties should monitor
this storm closely.
LAT...LON 3426 8917 3436 8925 3445 8925 3460 8902
3460 8890 3446 8879 3441 8879
TIME...MOT...LOC 1756Z 236DEG 24KT 3438 8915
SWBSpecial weather statement, Jun 2, 3:06 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Memphis TN 306 PM CDT Wed Jun 2 2021 MSZ006-017-022030- Itawamba MS-Tishomingo MS- 306 PM CDT Wed Jun 2 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT FOR... Northeastern Itawamba County in northeastern Mississippi... Southeastern Tishomingo County in northeastern Mississippi... At 306 PM CDT...a strong thunderstorm producing winds in excess of 40 mph was located over Fairview, or 9 miles southwest of Red Bay, moving northeast at 30 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Itawamba and southeastern Tishomingo Counties should monitor this storm closely. LAT...LON 3425 8818 3420 8829 3435 8841 3471 8812 TIME...MOT...LOC 2006Z 235DEG 26KT 3435 8827 SWB
Special weather statement, Jun 2, 4:31 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Memphis TN 431 PM CDT Wed Jun 2 2021 TNZ002-022200- Obion TN- 431 PM CDT Wed Jun 2 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT FOR... Central Obion County in western Tennessee... At 431 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Troy, or 10 miles southwest of Union City, moving northeast at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in central Obion County should monitor this storm closely. LAT...LON 3625 8925 3634 8930 3650 8906 3629 8896 TIME...MOT...LOC 2131Z 244DEG 19KT 3633 8920 MJ
Special weather statement, Jun 2, 4:54 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
454 PM CDT Wed Jun 2 2021
MSZ009-016-017-022230-
Itawamba MS-Lee MS-Prentiss MS-
454 PM CDT Wed Jun 2 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northwestern Itawamba County in northeastern Mississippi...
Northern Lee County in northeastern Mississippi...
Southwestern Prentiss County in northeastern Mississippi...
At 454 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Saltillo, or 9
miles north of Tupelo, moving northeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Itawamba...northern Lee and southwestern
Prentiss Counties should monitor this storm closely.
LAT...LON 3432 8881 3439 8881 3439 8879 3446 8879
3450 8875 3450 8874 3451 8873 3468 8849
3441 8845
TIME...MOT...LOC 2154Z 244DEG 20KT 3439 8875Special weather statement, Jun 2, 4:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
458 PM CDT Wed Jun 2 2021
TNZ002-003-022230-
Weakley TN-Obion TN-
458 PM CDT Wed Jun 2 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northwestern Weakley County in western Tennessee...
Northeastern Obion County in western Tennessee...
At 458 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Union City, moving
northeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Weakley and northeastern Obion Counties should
monitor this storm closely.
LAT...LON 3634 8866 3629 8903 3642 8910 3650 8895
3650 8871
TIME...MOT...LOC 2158Z 244DEG 24KT 3637 8900The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:58 PM CDT | Areal Flood Advisory | MEG | DeSoto | 2 hr |
| Jun 1, 11:49 PM CDT | Special Weather Statement | MEG | Monroe | 41 min |
| Jun 2, 12:48 PM CDT | Areal Flood Advisory | MEG | Calhoun, Lafayette, Pontotoc, Union | 3 hr |
| Jun 2, 12:56 PM CDT | Special Weather Statement | MEG | Union | 34 min |
| Jun 2, 3:06 PM CDT | Special Weather Statement | MEG | Itawamba | 24 min |
| Jun 2, 4:54 PM CDT | Special Weather Statement | MEG | Prentiss | 36 min |
| Jun 2, 4:02 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry | 43 min |
| Jun 2, 4:31 PM CDT | Special Weather Statement | MEG | Obion | 29 min |
| Jun 2, 6:34 PM CDT | Special Weather Statement | MEG | Carroll | 26 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.